Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Oct 4, 2008, 3:41 AM EDT for 4 counties in Florida. It took effect at Oct 4, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2008, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 4, 2008, 1:00 PM EDT
- Expired
- Oct 4, 2008, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 040741 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 341 AM EDT SAT OCT 4 2008 FLZ020>023-030-035-042200- /O.NEW.KJAX.FW.W.0071.081004T1700Z-081004T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- 341 AM EDT SAT OCT 4 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR PORTIONS THE SUWANNEE RIVER VALLEY DUE TO LONG DURATIONS OF LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. LINGERING DRY AIR ACROSS THE SUWANNEE RIVER VALLEY IN NORTHEAST FLORIDA WILL ALLOW FOR RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON FOR 4 TO 5 HOURS. MIN RH VALUES WILL BE AROUND 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:21 PM EDT, 13 hours 20 minutes earlier.
Area forecast discussion, Oct 3, 2:21 PM EDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT FRI OCT 3 2008
.SYNOPSIS...SW FLOW ALOFT OVER THE AREA WITH PLENTY OF DRY AIR
STILL EVIDENT ON THE H2O VAPOR SAT PIX FROM THE GOMEX ACROSS NE FL
AND SE GA. WEAK MID-LEVEL SHORT WAVE AND POOL OF 850 MB MOISTURE
CREATING CU FIELD ACROSS N AND W GA...E AL AND THE FL PANHANDLE.
PARTLY CLOUDY SKIES PREVAIL ACROSS OUR NW AND EXTREME S ZONES WITH
MOSTLY SUNNY SKIES ELSEWHERE. TEMPS RANGE FROM THE UPPER 70S ALONG
THE COAST TO THE LOWER 80S INLAND. DEW POINTS GENERALLY RANGE FROM
THE UPPER 40S TO MID 50S. SFC FLOW IS LIGHT BUT GENERALLY OUT OF
THE NE.
.SHORT TERM...WEATHER WILL GRADUALLY BECOME DOMINATED BY
STRENGTHENING HIGH PRESSURE OVER NEW ENGLAND AND OLD FRONTAL BAND
S OF THE AREA. MODELS IN GENERAL AGREEMENT THAT FRONT WILL PIVOT
TO BECOME ORIENTED NE TO SW ACROSS S CENTRAL FL. AS A RESULT...
NE WINDS WILL INCREASE AND SHOWER CHANCES WILL GRADUALLY INCREASE
FROM S TO N. THRU THE WEEKEND...POPS SHOULD REMAIN LOW WITH ONLY
ISOLD ACTIVITY MOVING INLAND ACROSS THE S PORTIONS OF THE AREA.
TEMPS WILL REBOUND INTO THE MID 80S INLAND AND LOWER 80S ALONG THE
ATLC COAST THIS WEEKEND. FOG TOOLS AND MOS GUIDANCE ARE NOT
BULLISH ON FOG DEVELOPMENT AS DRY AIR TRANSITIONS TO MORE MOISTURE
BUT ALSO MORE WIND.
.LONG TERM...MEX MOS FROM 00Z AND 12Z ARE IN BETTER AGREEMENT WITH
ISOLD TO LOW END SCATTERED POPS WITH NE FLOW THRU MOST OF NEXT
WEEK. LATEST GFS DEPICTS WEAK FRONT APPROACHING THE AREA LATE THU.
PRECIP FIELD APPEARS TO BE TOO OVERDONE COMPARED TO STRENGTH OF
FRONT. TEMPS WILL BE 5 TO 7 DEGREES ABOVE NORMAL THRU THE
PERIOD...WITH VALUES CLOSER TO NORMAL ALONG THE ATLC COAST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL. WILL NOT INCLUDE FOG
TONIGHT PER DRY CONDITIONS.
&&
.MARINE...NO HEADLINES FOR AT THIS TIME. WINDS/SEAS WILL INCREASE
LATE IN THE WEEKEND AS HIGH PRESSURE BUILDS NORTH OF AREA. EXPECT
SCEC HEADLINE FOR OFFSHORE...THEN EARLY IN THE WEEK SCA IS
POSSIBLE OFFSHORE. AN ELEVATED RISK OF RIP CURRENTS WILL RETURN
AGAIN NEXT WEEK.
&&
.FIRE WEATHER...RHS HAVE PLUMMETED AS DEWPOINTS DROPPED INTO THE
40S OVER MUCH OF NE FL. HAVE EXPANDED THE RED FLAG FOR THE
REMAINDER OF THE AFTERNOON TO INCLUDE THE JAX METRO AND ADJACENT
AREAS. ONSHORE FLOW WILL BRING HIGHER MOISTURE LEVELS AND DO NOT
EXPECT RED FLAG CONDITIONS THIS WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 86 55 87 / 0 10 0 10
SSI 61 82 64 81 / 0 0 10 10
JAX 54 85 60 83 / 0 10 0 10
SGJ 61 82 68 82 / 0 10 10 10
GNV 54 85 61 86 / 0 10 0 10
OCF 56 85 62 85 / 0 10 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
CARROLL/TRABERTHazardous weather outlook, Oct 3, 7:31 PM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 731 PM EDT FRI OCT 3 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 731 PM EDT FRI OCT 3 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... INCREASING ONSHORE FLOW AND BUILDING SURF AT THE BEACHES WILL INCREASE THE THREAT OF RIP CURRENTS DURING THE LATTER HALF OF THE WEEKEND AND ESPECIALLY INTO NEXT WEEK. BOATING WEATHER CONDITIONS OVER THE ATLANTIC COASTAL WATERS WILL ALSO START DETERIORATING BY LATE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS/SEC
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:08 PM EDT | Small Craft Advisory | JAX | 24 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.